On Rayleigh waves in incompressible orthotropic elastic solids

Ogden, R.W. and Vinh, P.C. (2004) On Rayleigh waves in incompressible orthotropic elastic solids. Journal of the Acoustical Society of America, 115(2), pp. 530-533. (doi:10.1121/1.1636464)

Full text not currently available from Enlighten.

Publisher's URL: http://dx.doi.org/10.1121/1.1636464

Abstract

In this paper the secular equation for the Rayleigh wave speed in an incompressible orthotropic elastic solid is obtained in a form that does not admit spurious solutions. It is then shown that inequalities on the material constants that ensure positive definiteness of the strain–energy function guarantee existence and uniqueness of the Rayleigh wave speed. Finally, an explicit formula for the Rayleigh wave speed is obtained

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Ogden, Professor Raymond
Authors: Ogden, R.W., and Vinh, P.C.
Subjects:Q Science > QA Mathematics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Journal of the Acoustical Society of America

University Staff: Request a correction | Enlighten Editors: Update this record